Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 37, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 8, 2015, 4:33 PM EDT for Lee County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2015, 4:33 PM EDT (20:33 UTC)
- Expired
- Jul 8, 2015, 5:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Lee County, FL
The radar
The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:52 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 8, 2:52 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 252 PM EDT WED JUL 8 2015 .SHORT TERM (NOW THROUGH TOMORROW)...UPPER LEVEL PATTERN CONTINUES SHOW A RISING/SINKING COUPLET IN BETWEEN THE STATE WITH A TUTT LOW MEANDERING OVER THE BAHAMAS AND A RIDGE CENTERED OVER THE WESTERN GULF. WV SATELLITE SHOWS AN AREA OF DRIER AIR ROTATING AROUND THE WESTERN PERIPHERY OF THE TUTT WHICH MODEL GUIDANCE SHOWS EDGING OVER THE STATE BY TOMORROW AS THE TUTT DROPS SOUTHEAST TOWARDS EASTERN CUBA. FOR THE REST OF TODAY...SEA BREEZES ARE CURRENTLY SHIFTING TOWARDS THE INTERIOR AND ARE EXPECTED TO COLLIDE NEAR OR JUST EAST OF THE I-75 CORRIDOR. EXPECTING SCATTERED THUNDERSTORMS ALONG THE BOUNDARIES THROUGH THE AFTERNOON AND EVENING WITH HIGHER CHANCES IN THE SOUTHERN MOST ZONES. WEAKER INSTABILITY TODAY SO NOT EXPECTING MUCH IN THE WAY OF WIDESPREAD STRONG TO SEVERE WEATHER BUT CANNOT RULE OUT AN ISOLATED STRONG STORM. DRIER AIR ADVECTING INTO THE AREA TOMORROW WILL LIMIT OVERALL CONVECTIVE ACTIVITY. MAINTAINED ISOLATED THUNDERSTORMS ACROSS THE MAJORITY OF THE REGION WITH SCATTERED STORMS FOR THE SOUTHERN ZONES. TEMPS WILL REMAIN A DEGREE OR TWO ABOVE NORMAL. .LONG TERM (TOMORROW NIGHT THROUGH WEDNESDAY)...MODELS CONTINUE IN VERY GOOD AGREEMENT WITH THE SLOW MOVING FEATURES IN THE REGION INTO EARLY NEXT WEEK. UPPER LEVEL RIDGING ACROSS THE SOUTHEASTERN U.S. TO WEAKEN AND LIFTS NW WARD WHILE TUTT LOW OVER THE SOUTHERN BAHAMAS MEANDERS WSW OVER CUBA INTO THE WEEKEND BEFORE WASHING OUT AND LIFTING EARLY NEXT WEEK. SOME MODEL DIFFERENCES MID NEXT WEEK IN REGARDS TO STRENGTH OF UPPER TROUGH OVER EASTERN US. WEAK SURFACE BERMUDA HIGH PRESSURE EXTENDS ACROSS THE NORTHERN FL PENINSULA AND NORTHERN GULF THROUGH SATURDAY BEFORE SINKING SOUTH OVER THE S FL PENINSULA EARLY NEXT WEEK WITH WEAK WESTERLY FLOW SETTING UP. SIGNIFICANTLY DRIER AIR AND SUBSIDENCE TO WRAP OVER THE AREA BETWEEN UPPER FEATURES TO REDUCE RAIN CHANCES TO MAINLY ISOLATED CATEGORY FRIDAY AND SATURDAY. ONLY SLIGHTLY BETTER RAIN CHANCES OVER S-SW FL ZONES. && .AVIATION...VCTS EXPECTED AT ALL TAF SITES THROUGH THE EVENING AS THE SEA BREEZE CONTINUES TO SHIFT INLAND. SEA BREEZE COLLISION EXPECTED NEAR THE I 75 CORRIDOR WITH SOME ACTIVITY SHIFTING BACK TOWARDS THE COAST DURING THE EVENING. VFR EXPECTED OVERNIGHT. && .MARINE...HIGH PRESSURE RIDGE AXIS NORTH OF THE STATE REMAINS IN PLACE. EXPECTING LIGHT EAST TO SOUTHEAST BREEZES TO GIVE WAY TO A SEA BREEZE CIRCULATION NEAR THE COAST EACH AFTERNOON. INLAND THUNDERSTORMS DEVELOPING IN THE AFTERNOON ARE EXPECTED TO SHIFT BACK TOWARDS THE COAST DURING THE LATE EVENING HOURS AND INTO THE OFF SHORE WATERS OVERNIGHT. && FIRE WEATHER... SEA BREEZE BOUNDARY COLLISION EXPECTED NEAR OR JUST EAST OF THE I-75 CORRIDOR TODAY HELPING TO PRODUCE SCATTERED THUNDERSTORMS. DRIER AIR SHIFTS IN TOMORROW REDUCING RAIN CHANCES. NO HEADLINES EXPECTED AND RH WILL REMAIN ABOVE CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 92 78 93 / 30 30 20 20 FMY 74 94 75 94 / 40 50 10 40 GIF 75 94 75 95 / 30 30 10 20 SRQ 75 92 76 92 / 30 40 20 20 BKV 73 94 72 94 / 30 20 10 10 SPG 78 92 79 93 / 30 30 20 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...20/BARRON LONG TERM...25/DAVIS MARINE...20/BARRON DECISION SUPPORT...25/DAVIS
Hazardous weather outlook, Jul 8, 4:48 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 448 AM EDT WED JUL 8 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-090900- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 448 AM EDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AMPLE MOISTURE COMBINED WITH DAYTIME HEATING WILL LEAD TO SCATTERED THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE TODAY. THUNDERSTORMS WILL FIRST BEGIN TO DEVELOP ALONG THE COAST BY LATE MORNING AND INTO THE EARLY AFTERNOON WITH STORM COVERAGE THEN INCREASING ALONG AND EAST OF THE I 75 CORRIDOR DURING MID TO LATE AFTERNOON AS THE WEST COAST SEA BREEZE COLLIDES WITH THE EAST COAST BOUNDARY. STORMS THAT DEVELOP TODAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS...FREQUENT DEADLY LIGHTNING STRIKES...STRONG GUSTY WINDS...AND SMALL HAIL AS THEY MOVE TO THE NORTHWEST AT 5 TO 10 MPH. REMEMBER IF LIGHTNING IS OBSERVED OR THUNDER IS HEARD MOVE INDOORS IMMEDIATELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... SOME AFTERNOON AND EARLY EVENING THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION ON THURSDAY...BUT OVERALL COVERAGE WILL BE LESS DUE TO DRIER AIR MOVING INTO THE REGION. THE DRIER AIR WILL CONTINUE TO SUPPRESS THUNDERSTORM DEVELOPMENT ON FRIDAY AND SATURDAY AS WELL WITH ONLY ISOLATED STORM COVERAGE EXPECTED. MOISTURE WILL INCREASE AGAIN DURING SUNDAY THROUGH EARLY NEXT WEEK WITH SCATTERED TO NUMEROUS STORMS EXPECTED. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAINS...FREQUENT DEADLY LIGHTNING STRIKES...STRONG GUSTY WINDS...AND SMALL HAIL. REMEMBER IF THREATENING WEATHER APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
In the hours before
Special weather statement, Jul 8, 4:08 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
408 PM EDT WED JUL 8 2015
FLZ165-082100-
COASTAL LEE FL-
408 PM EDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEE COUNTY UNTIL 500
PM EDT...
AT 408 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PINELAND...OR 10 MILES NORTHWEST OF CAPE CORAL...MOVING WEST AT
20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...MATLACHA ISLES-MATLACHA SHORES...PINELAND...PINE ISLAND
CENTER...ST. JAMES CITY...BURNT STORE MARINA AND BOKEELIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.
&&
LAT...LON 2658 8212 2668 8217 2666 8220 2677 8223
2669 8218 2666 8210 2677 8205 2660 8204
2666 8209 2665 8211 2655 8204 2657 8208
2652 8219
TIME...MOT...LOC 2008Z 091DEG 16KT 2668 8214Special weather statement, Jul 8, 4:28 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
428 PM EDT WED JUL 8 2015
FLZ165-265-082100-
INLAND LEE FL-COASTAL LEE FL-COASTAL LEE FL-INLAND LEE FL-
428 PM EDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEE COUNTY UNTIL 500
PM EDT...
AT 428 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOVERS KEY STATE PARK...OR NEAR BONITA SPRINGS...MOVING NORTHWEST AT
25 MPH.
SMALL HAIL AND WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...BONITA SPRINGS...CYPRESS LAKE...ST. JAMES
CITY...VILLAS...PINE MANOR...MCGREGOR...THREE OAKS...SAN CARLOS
PARK...IONA...HARLEM HEIGHTS...SOUTHWEST FLORIDA AIRPORT...FORT MYERS
VILLAS...PAGE PARK...WHISKEY CREEK...SAINT JAMES CITY...ESTERO...
PUNTA RASSA AND PAGE FIELD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.
&&
LAT...LON 2633 8184 2646 8187 2644 8190 2641 8187
2640 8187 2649 8199 2646 8208 2653 8202
2651 8205 2654 8204 2649 8209 2650 8213
2653 8210 2655 8211 2654 8220 2662 8177
2632 8172
TIME...MOT...LOC 2028Z 130DEG 22KT 2641 8187The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:08 PM EDT | Special Weather Statement | TBW | Lee | 52 min |
| Jul 8, 4:28 PM EDT | Special Weather Statement | TBW | Lee | 32 min |
| Jul 8, 4:35 PM EDT | Special Marine Warning | TBW | 40 min | |
| Jul 8, 5:54 PM EDT | Special Weather Statement | TBW | Sarasota | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.